Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244143] of Stephanos Venakides

Papers Published

  1. Bonilla, LL; Kindelan, M; Moscoso, M; Venakides, S, Periodic generation and propagation of traveling fronts in dc voltage biased semiconductor superlattices, SIAM Journal on Applied Mathematics, vol. 57 no. 6 (1997), pp. 1588-1614
    (last updated on 2017/12/13)

    Abstract:
    The continuum limit of a recently proposed model for charge transport in resonant-tunneling semiconductor superlattices (SLs) is analyzed. It is described by a nonlinear hyperbolic integrodifferential equation on a one-dimensional spatial support, supplemented by shock and entropy conditions. For appropriate parameter values, a time-periodic solution is found in numerical simulations of the model. An asymptotic theory shows that the time-periodic solution is due to recycling and motion of shock waves representing domain walls connecting regions of the SL where the electric field is almost uniform.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320